Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 18, 2010, 6:00 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2010, 6:00 PM MST (01:00 UTC)
- Expired
- Aug 18, 2010, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:10 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 18, 3:10 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST WED AUG 18 2010 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH EARLY EVENING. SOME STORMS MAY PRODUCE HEAVY RAIN. ON THURSDAY AND FRIDAY...SLIGHTLY DRIER AIR WILL LOWER BUT NOT END THUNDERSTORM CHANCES. THUNDERSTORM ACTIVITY SHOULD INCREASE THIS WEEKEND THROUGH TUESDAY AS MOIST SOUTHERLY FLOW RETURNS. && .DISCUSSION... THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP THIS AFTERNOON ACROSS NORTHERN ARIZONA. THE STORM COVERAGE AND INTENSITY IN NAVAJO AND APACHE COUNTIES IS LESS THAN EXPECTED. WE WILL CANCEL THE FLASH FLOOD WATCH FOR NAVAJO AND APACHE COUNTIES. SCATTERED THUNDERSTORMS SHOULD CONTINUE ACROSS THE NORTHLAND THROUGH EARLY EVENING BEFORE DIMINISHING. FOR THURSDAY THRU FRIDAY...LIGHT WESTERLY FLOW ALOFT IS FORECAST TO RETURN TO NORTHERN AZ. THIS WILL ALLOW FOR SOME DRYING...BUT NOT ENOUGH SHUT OFF DAYTIME THUNDERSTORM ACTIVITY. PW VALUES DROP TO NORMAL FOR THIS TIME OF YEAR. AFTERNOON CHANCES OF THUNDERSTORMS ARE RANGE FROM 10-20 PERCENT IN NW COCONINO COUNTY TO 40-50 PERCENT IN THE WHITE MTNS. FROM SATURDAY THROUGH EARLY NEXT WEEK. DEEP AND MOIST SOUTHERLY FLOW IS FORECAST TO RETURN TO AZ DURING THIS TIME PERIOD. VERY HIGH PRECIPITABLE WATER VALUES ARE SHOWN FOR THE NORTHLAND. WE HAVE CONTINUED THE ABOVE CLIMATOLOGY CHANCES FOR PRECIPITATION...AND EXPECT MORE CLOUDS THAN CLEAR FOR MUCH OF DAY 3 THROUGH 7 FORECAST PERIOD. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF NORTHERN ARIZONA THROUGH 02Z. STRONGER STORMS WILL BE CAPABLE OF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 35 KT. STORMS WILL DIMINISH AFTER 02Z WITH SCATTERED TO BROKEN CLOUD BASES 5 TO 10 KFT AGL. A SLIGHT CHANCE OF STORMS WILL CONTINUE OVERNIGHT. ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS ANTICIPATED ON THURSDAY. DISCUSSION NOT UPDATED FOR AMENDMENTS. && && .FGZ WATCHES/WARNINGS/ADVISORIES... NONE. PUBLIC.................DL AVIATION...............MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 18, 3:20 PM MST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST WED AUG 18 2010 AZZ004>018-037>040-190715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 320 PM MST WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT TODAY FLASH FLOOD WATCH FOR NAVAJO AND APACHE COUNTIES HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND THROUGH MID EVENING. STORM COVERAGE SHOULD DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS NORTHERN ARIZONA...WITH PRECIPITATION CHANCES LOWERING BUT NOT ENDING THROUGH FRIDAY. THUNDERSTORM CHANCES AND THE THREAT OF LOCALLY HEAVY RAINFALL RETURN FROM SATURDAY THROUGH TUESDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:18 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Aug 18, 8:56 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 109 min |
| Aug 19, 6:55 AM MST | Areal Flood Advisory | FGZ | Coconino | 110 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.